Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have multinodular hypothyroidism and chronic long term depression. Had taken an overdose of tramadol

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
hi I have recently been discharged from a psych ward before I was ready, I have multinodular hypothyroidism, chronic long term depression, a single mum of 2 teenage girl is 18, & myson is non;verbal autism. I have not long ago taken an overdose of tramadol as I don't see anyway out of this & I could never walk away from my children...I am tired of people telling me to brush myself off & carry on..i don't wish too & this is a very rational son is in respite & my daughter has just gone flatting.I don't want to go back to how I was & they had hyped me up with all this so called support they were going to put inplace YET not 1 thing has been done & then they had the audacity to tell my dsughter there's you will be able to find out who I am..sorry was nothing wrong with me...I must not fit the criteria for "CRAZY" but I certainly feel it. my email addy is YYYY@YYYY
Posted Tue, 29 Oct 2013 in Mental Health
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer:
Have faith in yourself. You can overcome this.

Detailed Answer:

Welcome to Healthcare Magic!

I understand that everything looks bleak to you now. You are also feeling disillusioned with your treatment team and feel that they have not been able to deliver what they promised.

Life has been very difficult for you, being a single mother of two children, especially one with special needs. I was really touched by how brave you have been, not walking away from your kids to get a life of your own when it must have been so tempting. I feel that your present problem is due to your depression and hypothyroidism and once these situations improve, you will go back to being your own gutsy self. That is why, I do not feel that ending your life is a rational decision.

Hypothyroidism has complicated your depression and made it chronic. But this does not mean that it will never get better. Your current desire to end your life and your belief that there is no way out is a symptom of your illness. Please recognize that and be ready to fight it, rather than giving up.

I understand that the careless words of your treating team have hurt you and you also did not get the support you deserved from your daughter, but that is not all that life has to offer. Your son still needs you and depends on you. I wish that you remember the challenges you have faced and defeated all through your life and the sacrifices you have made, and appreciate yourself for what you have been able to accomplish. There must have been many times when you have faced situations worse than this. If you were able to come through then, then you certainly can do so now too.

Please try to enlist the support of other family members if possible so that you do not feel overburdened. Many respite services for autistic children also have advice and support for the family members or at least they will be able to direct you to some other support services. I agree this should have been done by your treating team. They may have neglected their duty that doesn't mean that you do not have the ability to do it yourself. You are a very special lady. Please have faith in yourself.

A friend I know mentioned a book called "More than a mom" which helped her get through a very bad phase while caring for her autistic child. The authors also have a website ( WWW.WWWW.WW . Please have a look. You may find it helpful.

Hope this is of at least some help to you.

Wishing you all the best,

Dr Preeti Parakh
MD Psychiatry

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor